Alabama, 2001

Damaging Wind in Alabama, June 1, 2001

June 1, 2001 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 1, 2:00 AM CST, 7 hours 30 minutes earlier.

Area forecast discussion, Jun 1, 2:00 AM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 AM CDT FRI JUN 01 2001

SATELLITE IMAGES AND RUC ANALYSIS SHOWING UPPER LOW/TROUGH OVER THE
GREAT LAKES/UPPER MISSISSIPPI VALLEY REGION THIS MORNING.  FARTHER
NORTH, A STRONG SHORTWAVE WAS MOVING SOUTHWARD OVER PARTS OF NORTH
DAKOTA.  AT THE SURFACE, SURFACE LOW WAS MOVING ACROSS PARTS OF
NORTHWEST INDIANA.  FROM THE AREA OF LOW PRESSURE, COLD FRONT
EXTENDS NEAR A KEVV-KMEM-LMLU LINE AT 0700 UTC.  AHEAD OF THE
FRONT, SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS
PARTS OF MISSISSIPPI, ALABAMA, AND TENNESSEE.

ETA BEST AT INITIALIZATION OF COLD FRONT AND MOVEMENT TO 0600 UTC
THIS MORNING.  AVN IS A LITTLE FASTER AND HAS BEEN THE CASE OVER THE
PAST SEVERAL RUNS.  THUS, FORECAST IS MOSTLY BASED ON THE ETA WITH A
TWEAK BY THE GHCC MM5.  MODELS HAVE AGAIN SLOWED PROGRESS OF COLD
FRONT ACROSS THE AREA.  MODELS (AGAIN ETA/GHCC MM5) MOVE COLD FRONT
TO NEAR A KCHA-KEET-KPIB LINE THROUGH THIS AFTERNOON (0000 UTC).
AS A RESULT, FIRST PERIOD PROBABILITIES WILL BE HIGH.  WILL CONTINUE
WITH A SMALL CHANCE OF PRECIPITATION THIS EVENING FOR PARTS OF EAST
CENTRAL AND SOUTH.

THE NORTH DAKOTA SHORTWAVE IS PROGGED TO SWING ACROSS THE GREAT
LAKES AND OHIO VALLEY REGIONS THROUGH SUNDAY.  BEST ENERGY AND
MOISTURE TO MOVE ACROSS THE SATURDAY AND SATURDAY NIGHT.  AT THE
SURFACE, ANOTHER COLD FRONT IS EXPECTED TO MOVE OVER CENTRAL PARTS
OF ALABAMA THROUGH SUNDAY.  STILL DEBATING, BUT LOOKS AS THOUGH
CHANCES FOR RAIN WILL CONTINUE INTO SUNDAY FOR THE SOUTH PART OF
FORECAST AREA.

HSV TE 077/058 079/060 081 65703
BHM TE 078/062 081/061 083 65703
MGM TE 081/065 085/065 086 65702=

.BHM...NONE.

In the hours before

Special weather statement, Jun 1, 6:30 AM CST, 3 hours before
ALZ001>038-040>050-011430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT FRI JUN 1 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A FRONT THAT IS THROUGH THE MIDDLE OF MISSISSIPPI WILL SLOWLY PUSH
INTO ALABAMA TODAY. MOIST AND UNSTABLE AIR REMAINS OVER THE STATE.
SHOWERS AND SOME THUNDERSTORMS WILL OCCUR TODAY...ALONG THE FRONT
AND THE MANY BOUNDARIES FROM PREVIOUS STORMS. THE RAIN WILL BE ENDING
IN THE NORTHWEST PART OF THE STATE BY THIS AFTERNOON.

THE THUNDERSTORMS WILL MOST LIKELY PRODUCE DANGEROUS LIGHTNING...
LOCALLY HEAVY RAIN...AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS SOUTH OF A LINE FROM LIVINGSTON...TO
GUNTERSVILLE...TO IDER. SEVERE STORMS SHOULD REMAIN ISOLATED.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOT
BE NEEDED BUT THE PERSONNEL SHOULD KEEP AWARE OF THE WEATHER IN CASE
A SEVERE STORM DOES DEVELOP...ESPECIALLY DURING THE AFTERNOON
HOURS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...AND LOCAL
BROADCASTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tallapoosa

When
June 1, 9:30 AM CST
Where
Tallapoosa County, Dadeville
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.833, -85.750

Several trees were blown down between Dadeville and Alexander City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249819.